Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

151 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest medication for fever and chills

My 4 year old has a fever, chills, swollen glands and cold hands and feet and headache from time to time. Have given her calpol and ibuprofen, temp reduces then for a few hours but glands still making neck hurt. This has started since Friday afternoon. She seems fine in herself after medicine has taken effect but feels bad again when temp starts to rise.
Fri, 30 Mar 2018
Report Abuse
Question is related to
Drug/Medication ,   ,  
Pediatrician, Neonatology 's  Response
Hello,

A high-grade fever with chills required combination antipyretic to respond to it properly. Give it every six hourly, maintain hydration, and provide rest. Same time plan some test to search for the cause of fever, as a urine test, complete blood count (CBC), malaria after reports appropriate medication can start.


Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Sachin Kumar Agarwal
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been running a low grade fever (99-101) but typically never run a fever when ill. Also, experiencing chills, muscle aches, lower back pain and have had watery stools for the past 2 days. I care for an elderly man and do not want to get him sick. I can t get into see my PCP until Monday, any idea what it could be?

doctor1 MD

My son has very high fever. He is 4 years old and has been having fever for the past two days..last night was bad as his fever went upto 103.6f . I gave P125 which didnt work. so gave a towel bath and gave ibugesic plus 8 ml(he weighs 13.4kgs). Now he is fine. but not sure how long and frequently i can give ibugesic. He also had shaking chills last night . We have been giving him an antibiotic that the doctor prescribed for the past 2 days...to be given for 3 more days.. Why did he get shivering chills..why is the fever not responding to normal paracetemal. how much more should i give this ibugesic, is it safe for a 4 year old kid?

doctor1 MD

Hi Dr. i had a car accident about 20 days ago since that day I been having chills and body eakins with sever lower back a adominal pains my fiver can go up to 103, I been at kaiser urgent care twice they said I had an infeccion, they give me strong antibiotics but after 2 days normal I started with chills again, now since las sunday I chills and fever.

Recent questions on  Antipyretic

doctor1 MD

My 3 year old son has had a fever all day and history of diarhea/vomting in past 24hrs. He had a warm bath and began shaking hard afterwards and continued to do so even though he did not feel cold. I gave him tylenol and even in his bed under blankets he is still shaking. Temp at this time is 37.8

doctor1 MD

Hi, I am Uma from Edinburgh, Scotland. My daughter is 2 and 1/2 years old. She is having fever (103 and above) for the last 2 days. She also has cough and cold. There is no relief with paracetamol. I am giving her 100mg of meftal thrice a day. Could I give her so much of Meftal? Please suggest.

doctor1 MD

Hi my son is 7 years old , yesterday afternoon he started saying stomach ache and wanted aircon on, by the bed he had 37.3 tem, and i gave him panadol . didnt sleep well due to stomach pain. Early morning around 2.30am he vomited. Now he is sleeping feeling a bit feverish. Monday only we went outside for shopping and had food from out side (subway). Please let me know what is going on with him.

doctor1 MD

I have been having alot of stress lately and also trying to get over this kill cold. I have been taking tylenol allergy and sinus each day, the liquid, but haven't gone over the directed amount. Now I am having a slightly irregular heart beat, like, 1, 2, 345, 6, 7, 8, 91011, 12, 13. Something like that. It's kind of scary but isn't producing any symptoms like tired, dizzy, nothing. Should I worry? The heartbeat thing has been going on for about a day, the cold is almost gone now so I stopped with the meds. Thanks, Matthew

doctor1 MD

what kind of pain medication would I take for rectal pain?

doctor1 MD

7 MONTH'S BABY SUFFERING FROM COLD FOR 8 DAYS WAS USING CEFPODOXIME AND ZYR COLD SYRUP.BUT NOW HE IS IN FEVER THAT REACHES TO 102F IN EVERY NIGHT AND USING PARACETAMOL SOLN(FEVEX) FOR 2 DAYS BUT TEMPERATURE NOT LOWERING.WHAT CAN I DO? PLZ HELP.

doctor1 MD

I'm nursing my one year old. I've been taking pepto bismal for the last two days. I just looked up the info and it says not to take. She has a fever tonight of 101....I'm afraid of ryes syndrome . Also, she was around a child who got hand foot and...